MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE

SMITH & NEPHEW, INC. TENDON ANCHORS 8; STAPLE, IMPLANTABLE
Model Number 2504
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Medical device site infection (4845)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, five weeks after a double row repair on a massive rotator cuff tear surgery, the patient experienced inflammation and draining portals.The surgeon administered antibiotics for two days but it got way worse.This adverse event was treated by a revision surgery in which 40cc of puss was drained and the subacromial space was cleaned out.During this surgery the surgeon saw the tendon anchors floating inside the subacromial space as well.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: corrected information in h6 (health effect - clinical & impact codes).

Brand Name
TENDON ANCHORS 8
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16773111
Report Number3003604053-2023-00017
Device Sequence Number20429692
Product Code GDW
UDI-Device Identifier00854501006067
UDI-Public00854501006067
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131637
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2504
Device Catalogue Number2504-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age77 YR
Patient SexMale